Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 63, NWS Green Bay, WI

June 29, 2025Oconto County, Shawano County, Waupaca County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 29, 2025, 2:11 PM CDT for Oconto County, Shawano County, Waupaca County, Wisconsin. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2025, 2:11 PM CDT (19:11 UTC)
Expired
Jun 29, 2025, 3:00 PM CDT
In force
49 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Oconto County, WI, Shawano County, WI, Waupaca County, WI

The radar

The Green Bay radar (KGRB), 36 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 2:52 PM CDTHAIL 0.883 Nne Navarino, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 1:28 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1382 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

689 
WUUS53 KGRB 291911
SVRGRB
WIC083-115-135-292000-
/O.NEW.KGRB.SV.W.0063.250629T1911Z-250629T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
211 PM CDT Sun Jun 29 2025

The National Weather Service in Green Bay has issued a

* Severe Thunderstorm Warning for...
  Northeastern Waupaca County in northeastern Wisconsin...
  South central Oconto County in northeastern Wisconsin...
  Eastern Shawano County in northeastern Wisconsin...

* Until 300 PM CDT.

* At 210 PM CDT, a severe thunderstorm was located over Embarrass, 
  or 9 miles southwest of Shawano, moving northeast at 15 mph. 
  Another severe storm was located near Angelica. 

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Embarrass around 215 PM CDT.
  Shawano around 225 PM CDT.

Other locations impacted by this severe thunderstorm include
Pulcifer, College Of Menominee Nation, Hofa Park, Advance, Landstad,
Zachow, Shawano Lake, Adams Beach, Laney, and Lunds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4468 8882 4486 8869 4485 8816 4468 8823
      4468 8825 4459 8825 4459 8857
TIME...MOT...LOC 1910Z 228DEG 15KT 4466 8868 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Eckberg
1 follow-up statement
942 
WWUS53 KGRB 291930
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
230 PM CDT Sun Jun 29 2025

WIC083-115-135-292000-
/O.CON.KGRB.SV.W.0063.000000T0000Z-250629T2000Z/
Waupaca WI-Oconto WI-Shawano WI-
230 PM CDT Sun Jun 29 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHEASTERN WAUPACA...SOUTH CENTRAL OCONTO AND EASTERN SHAWANO
COUNTIES...

At 229 PM CDT, a severe thunderstorm was located over Navarino
Wildlife Area, or near Shawano, moving northeast at 15 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Navarino Wildlife Area around 235 PM CDT.

Other locations impacted by this severe thunderstorm include
Pulcifer, College Of Menominee Nation, Hofa Park, Advance, Landstad,
Zachow, Shawano Lake, Adams Beach, Laney, and Lunds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4468 8882 4486 8869 4485 8816 4468 8823
      4468 8825 4459 8825 4459 8857
TIME...MOT...LOC 1929Z 243DEG 13KT 4467 8859 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Eckberg

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:39 PM CDT, 32 minutes earlier. Its key messages:

  • Scattered thunderstorms are expected during the remainder of this afternoon and evening. Some storms may produce strong or damaging wind gusts and hail up to one inch in diameter.
  • Storms could bring locally heavy rainfall to the area late this afternoon and evening. Rainfall rates of 1 to 2 inches per hour may result in localized flooding, especially in urban and low- lying areas. The greatest risk of locally heavy rain is across northeast and east-central Wisconsin, including the Fox Valley.
  • Temperatures and humidity will trend back above average today, with near to above average temps continuing into next week.
Area forecast discussion, Jun 29, 1:39 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
139 PM CDT Sun Jun 29 2025

Forecast discussion for routine afternoon forecast issuance

.KEY MESSAGES...

- Scattered thunderstorms are expected during the remainder of
  this afternoon and evening. Some storms may produce strong or
  damaging wind gusts and hail up to one inch in diameter.

- Storms could bring locally heavy rainfall to the area late this
  afternoon and evening. Rainfall rates of 1 to 2 inches per hour
  may result in localized flooding, especially in urban and low-
  lying areas. The greatest risk of locally heavy rain is across
  northeast and east-central Wisconsin, including the Fox Valley.

- Temperatures and humidity will trend back above average today,
  with near to above average temps continuing into next week.

&&

.DISCUSSION...
Issued at 139 PM CDT Sun Jun 29 2025

Short Term...Tonight and Monday

The first band of thunderstorms exited northeast Wisconsin shortly
after sunrise this morning. In the wake of the complex of storms,
a hefty inversion was noted on the KMPX and KGRB soundings. This
inversion and no real trigger has inhibited any storms from
redeveloping during the late morning into the early afternoon.
However, the KGRB sounding indicated a convective temperature of
87F at Green Bay. Forecast high temperatures near 90 are expected
across central and northeast Wisconsin which should allow for
convection to redevelop.

The combination of heat and humidity, a cold front moving across
the area combined with an upper level disturbance should trigger
thunderstorm redevelopment during the mid to late afternoon and
lingering through the evening. Bufkit soundings indicated 2,000 to
3,000 J/KG of CAPE to support strong or severe storms. 0-6km
shear values are only around 20-25 knots, thus storms will be
more pulsy in nature with damaging winds as the main threat. A
few storms could produce hail up to one inch (quarters). Torrential
rainfall is possible with rainfall rates of 1 to 2 inches per
hour. The greatest risk of heavy rains is across northeast and
east-central Wisconsin, including the Fox Valley.

A new wrinkle in the complexities of summer forecasting is the
12Z NAM has come in dry for most of the area through 12z Monday.
The previous run had 1 to 2 inches of rain across the Fox Valley.
Current thinking is convection will develop across northeast and
east-central Wisconsin where these locations will approach or
reach the convective temperature. Also, boundaries from the
outflow from this morning or lake breeze may aid in the initiation
of convection. The main forcing mechanism late this afternoon and
evening will be the 500mb impulse moving east across the state.
This feature will be the main focus for convection as a band of
storms moves across the area. Once the main feature exits the
area around 1 am Monday morning, some lingering showers are still
possible but will be isolated in nature.

Long Term...Monday Night Through Sunday

Monday severe storm chances... An mid-level trough will amplify
as it approaches the Great Lakes Monday morning, with broad
ridging over the Intermountain West and closed low off the west
coast. This trough paired with favorable location under the right
rear quad of an upper jet will be the main drivers for our storm
chances late Monday morning through the afternoon. Current
thinking is that best chances for convection popping along the
front will be over east-central Wisconsin early Monday afternoon
as instability (~1,000 J/kg SBCAPE) builds within deeper moisture
and low-level lapse rates steepen to around 9C/km. Inverted-V
soundings would suggest gusty/downburst winds as the primary
threat. CAMs then hint at a scenario in which diurnally-driven
storms develop behind the front Monday afternoon. With synoptic
support provided by the aforementioned trough and jet streak, some
stronger pulse storms would be within the realm of possibility
during this time as well. Hail threat increases during this time
as post-frontal temperatures lower both the freezing level and wet
bulb zero heights (~7 to 9k ft). This would be further evidenced
by elongated hodographs produced by 40 to 45 knot bulk shear.

Rest of the week... Remainder of the week will be characterized by
low confidence storm chances as northwest flow regime sets up
along the leading periphery of persistent upper ridging. We will
thus be afforded a brief break from showers and storms by around
mid-week. Ridge rider activity then ramps up during the
Thursday/Friday timeframe, resulting in the return of storm
chances. However, resolvability of these features remains
volatile; will therefore continue to carry low-end PoPs and slight
chance thunder in the forecast. Otherwise, steady-state
temperatures in the 70s and 80s prevail through the end of the
work week. Any deviation to above/below average temperatures will
likely hinge on FROPA timing and cloud cover.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 1228 PM CDT Sun Jun 29 2025

MVFR CIGS over portions of central and northeast Wisconsin will
rise into the VFR category by mid afternoon. Otherwise, another
round of thunderstorms are expected later this afternoon, arriving
at KRHI/KAUW/KCWA after 22z until 02z. A few storms could develop
near KGRB/KATW/KMTW around 21z, but the main storm activity is
expected between 00z and 04z. Some of the storms could contain
strong winds and hail along with blinding rain. Additional shower
activity may linger for an hour or two after the main complex
moves through the area. Otherwise, VFR conditions will prevail
later tonight except for some patchy fog in a few spots from
09z-13z. The chances of showers and storms return tomorrow morning
and continue into the afternoon. Gusty winds over 30 knots and
hail will be possible with the stronger storms.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Eckberg/Goodin
AVIATION.......Eckberg
Hazardous weather outlook, Jun 29, 1:34 PM CDT, 37 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
134 PM CDT Sun Jun 29 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301845-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
134 PM CDT Sun Jun 29 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are expected to re-develop and continue through the
evening.

Some storms may become strong to severe, with damaging winds and
large hail up to one inch in diameter being the primary hazards.
Torrential rainfall will also be possible, along with localized
flooding of urban and low-lying areas. The greatest risk of heavy
rainfall will be across northeast and east-central Wisconsin,
including the Fox Valley.

High temperatures near 90 degrees combined with high humidity
will result in heat indices reaching the middle to upper 90s
across portions of central into northeast Wisconsin into early
this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorm chances return Monday with some of the storms could
produce hail and gusty winds. There is a chance of thunderstorms
Wednesday and Wednesday night. However, it is still too early to
determine severe potential.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any wind damage, hail, or
flooding to the National Weather Service in Green Bay.

LMZ521-522-541>543-301845-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
134 PM CDT Sun Jun 29 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are possible late this afternoon,
continuing through this evening. Some storms could pose a serious
hazard to mariners, including strong wind gusts and large hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorm chances return on Monday, and then again Wednesday
and Wednesday night. Any storm may pose a hazard to mariners.

Eckberg/Goodin

In the hours before

Local storm report, Jun 29, 10:01 AM CDT, 4 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
1001 AM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     Rain             Sturgeon Bay            44.83N 87.38W
06/29/2025  M1.32 Inch       Door               WI   CO-OP Observer

            1.32" of rain fell within a 35-minute period
            early this morning.

&&
Local storm report, Jun 29, 1:43 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
143 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     Hail             7 N Iola                44.60N 89.11W
06/29/2025  M1.00 Inch       Waupaca            WI   Trained Spotter

            Estimated 50 to 60 mph wind gusts.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:25 AM CDTSpecial Weather StatementGRBLincoln, Oneida, Vilas50 min
Jun 29, 3:06 AM CDTSpecial Weather StatementGRBLincoln, Oneida, Vilas39 min
Jun 29, 3:41 AM CDTSpecial Weather StatementGRBLincoln, Oneida49 min
Jun 29, 4:00 AM CDTSpecial Weather StatementGRBLincoln45 min
Jun 29, 5:43 AM CDTSpecial Weather StatementGRBDoor47 min
Jun 29, 6:14 AM CDTSpecial Weather StatementGRBDoor31 min
Jun 29, 1:04 PM CDTSevere Thunderstorm WarningGRBPortage, Wood36 min
Jun 29, 1:38 PM CDTSevere Thunderstorm WarningGRBShawano, Waupaca40 min
Jun 29, 1:51 PM CDTSevere Thunderstorm WarningGRBShawano, Waupaca39 min
Jun 29, 2:21 PM CDTSevere Thunderstorm WarningGRBPortage, Waushara39 min
Jun 29, 2:42 PM CDTFlash Flood WarningGRBShawano, Waupaca3 hr
Jun 29, 2:44 PM CDTSpecial Marine WarningGRB61 min
Jun 29, 3:01 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Outagamie, Shawano44 min
Jun 29, 3:19 PM CDTSevere Thunderstorm WarningGRBOutagamie, Waupaca, Winnebago37 min
Jun 29, 3:23 PM CDTSevere Thunderstorm WarningGRBDoor52 min
Jun 29, 3:27 PM CDTAreal Flood AdvisoryGRBBrown, Kewaunee, Outagamie, Shawano, Waupaca, Winnebago3 hr
Jun 29, 3:36 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee, Manitowoc, Outagamie38 min
Jun 29, 3:47 PM CDTSpecial Marine WarningGRB88 min
Jun 29, 4:39 PM CDTSpecial Weather StatementGRBManitowoc36 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.